Littlewood-Richardson rules for symmetric skew quasisymmetric Schur functions

Research output: Contribution to journalArticleResearchpeer review

Authors

  • Christine Bessenrodt
  • Vasu Tewari
  • Stephanie van Willigenburg

External Research Organisations

  • University of British Columbia
View graph of relations

Details

Original languageEnglish
Pages (from-to)179-206
Number of pages28
JournalJournal of Combinatorial Theory. Series A
Volume137
Early online date10 Sept 2015
Publication statusPublished - Jan 2016

Abstract

The classical Littlewood-Richardson rule is a rule for computing coefficients in many areas, and comes in many guises. In this paper we prove two Littlewood-Richardson rules for symmetric skew quasisymmetric Schur functions that are analogous to the famed version of the classical Littlewood-Richardson rule involving Yamanouchi words. Furthermore, both our rules contain this classical Littlewood-Richardson rule as a special case. We then apply our rules to combinatorially classify symmetric skew quasisymmetric Schur functions. This answers affirmatively a conjecture of Bessenrodt, Luoto and van Willigenburg.

Keywords

    Composition, Littlewood-Richardson rule, Quasisymmetric function, Schur function, Skew Schur function, Symmetric function, Tableaux

ASJC Scopus subject areas

Cite this

Littlewood-Richardson rules for symmetric skew quasisymmetric Schur functions. / Bessenrodt, Christine; Tewari, Vasu; van Willigenburg, Stephanie.
In: Journal of Combinatorial Theory. Series A, Vol. 137, 01.2016, p. 179-206.

Research output: Contribution to journalArticleResearchpeer review

Bessenrodt C, Tewari V, van Willigenburg S. Littlewood-Richardson rules for symmetric skew quasisymmetric Schur functions. Journal of Combinatorial Theory. Series A. 2016 Jan;137:179-206. Epub 2015 Sept 10. doi: 10.1016/j.jcta.2015.08.005
Bessenrodt, Christine ; Tewari, Vasu ; van Willigenburg, Stephanie. / Littlewood-Richardson rules for symmetric skew quasisymmetric Schur functions. In: Journal of Combinatorial Theory. Series A. 2016 ; Vol. 137. pp. 179-206.
Download
@article{809f97f16d994f749310677270c3be78,
title = "Littlewood-Richardson rules for symmetric skew quasisymmetric Schur functions",
abstract = "The classical Littlewood-Richardson rule is a rule for computing coefficients in many areas, and comes in many guises. In this paper we prove two Littlewood-Richardson rules for symmetric skew quasisymmetric Schur functions that are analogous to the famed version of the classical Littlewood-Richardson rule involving Yamanouchi words. Furthermore, both our rules contain this classical Littlewood-Richardson rule as a special case. We then apply our rules to combinatorially classify symmetric skew quasisymmetric Schur functions. This answers affirmatively a conjecture of Bessenrodt, Luoto and van Willigenburg.",
keywords = "Composition, Littlewood-Richardson rule, Quasisymmetric function, Schur function, Skew Schur function, Symmetric function, Tableaux",
author = "Christine Bessenrodt and Vasu Tewari and {van Willigenburg}, Stephanie",
note = "Funding Information: The second and third authors were supported in part by the National Sciences and Engineering Research Council of Canada . The third author was supported in part by the Alexander von Humboldt Foundation . ",
year = "2016",
month = jan,
doi = "10.1016/j.jcta.2015.08.005",
language = "English",
volume = "137",
pages = "179--206",
journal = "Journal of Combinatorial Theory. Series A",
issn = "0097-3165",
publisher = "Academic Press Inc.",

}

Download

TY - JOUR

T1 - Littlewood-Richardson rules for symmetric skew quasisymmetric Schur functions

AU - Bessenrodt, Christine

AU - Tewari, Vasu

AU - van Willigenburg, Stephanie

N1 - Funding Information: The second and third authors were supported in part by the National Sciences and Engineering Research Council of Canada . The third author was supported in part by the Alexander von Humboldt Foundation .

PY - 2016/1

Y1 - 2016/1

N2 - The classical Littlewood-Richardson rule is a rule for computing coefficients in many areas, and comes in many guises. In this paper we prove two Littlewood-Richardson rules for symmetric skew quasisymmetric Schur functions that are analogous to the famed version of the classical Littlewood-Richardson rule involving Yamanouchi words. Furthermore, both our rules contain this classical Littlewood-Richardson rule as a special case. We then apply our rules to combinatorially classify symmetric skew quasisymmetric Schur functions. This answers affirmatively a conjecture of Bessenrodt, Luoto and van Willigenburg.

AB - The classical Littlewood-Richardson rule is a rule for computing coefficients in many areas, and comes in many guises. In this paper we prove two Littlewood-Richardson rules for symmetric skew quasisymmetric Schur functions that are analogous to the famed version of the classical Littlewood-Richardson rule involving Yamanouchi words. Furthermore, both our rules contain this classical Littlewood-Richardson rule as a special case. We then apply our rules to combinatorially classify symmetric skew quasisymmetric Schur functions. This answers affirmatively a conjecture of Bessenrodt, Luoto and van Willigenburg.

KW - Composition

KW - Littlewood-Richardson rule

KW - Quasisymmetric function

KW - Schur function

KW - Skew Schur function

KW - Symmetric function

KW - Tableaux

UR - http://www.scopus.com/inward/record.url?scp=84941791040&partnerID=8YFLogxK

U2 - 10.1016/j.jcta.2015.08.005

DO - 10.1016/j.jcta.2015.08.005

M3 - Article

AN - SCOPUS:84941791040

VL - 137

SP - 179

EP - 206

JO - Journal of Combinatorial Theory. Series A

JF - Journal of Combinatorial Theory. Series A

SN - 0097-3165

ER -